Oklahoma, 2013

Hail and Damaging Winds in Oklahoma, June 4 to 5, 2013

June 4 to 5, 2013 · NWS AMA · 15 events in 3 counties and zones

A vigorous upper level low over the northern High Plains during the evening hours of the 4th helped to spark thunderstorms across the Oklahoma Panhandle. Discrete thunderstorms developed along a surface trough across Colorado and northeast New Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A vigorous upper level low over the northern High Plains during the evening hours of the 4th helped to spark thunderstorms across the Oklahoma Panhandle. Discrete thunderstorms developed along a surface trough across Colorado and northeast New Mexico. These thunderstorms moved eastward and entered the western Oklahoma Panhandle around the 6 PM CST hour. Higher instability and stronger deep layer shear provided an optimal environment for these storms to strengthen as they slowly progressed further into the Panhandle. Around 8:30 PM CST, a discrete supercell over southeast Colorado took a hard right turn to the southeast. As it moved towards the Oklahoma Panhandle, it underwent a transition from a discrete cell to a linear structure. Upon entering the central Oklahoma Panhandle, this line briefly merged with a discrete cell that was moving eastward across the southern portions of the Oklahoma Panhandle counties near the town of Guymon (Texas County). After this brief merger, both complexes continued to move across the Oklahoma Panhandle, and once again merged upon entering western Oklahoma by midnight of the 5th. At the same time these storms were exiting the Oklahoma Panhandle, another line of storms formed across the western Oklahoma Panhandle. These storms moved to the south quickly, and entered the northern Texas Panhandle shortly before 3 AM CST on the 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 4:58 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 4, 4:58 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT TUE JUN 4 2013

.AVIATION...
00Z TAF CYCLE
UPPER TROUGH WILL MOVE ACROSS THE PANHANDLES TONIGHT WHILE A COLD
FRONT WILL CONTINUE PUSHING SOUTH THROUGH THE REMAINDER OF THE
PANHANDLES THROUGH 03Z WEDNESDAY. NORTHEASTERLY AND EASTERLY WINDS 10
TO 20 KNOTS OR 15 TO 20 KNOTS WITH HIGHER GUSTS WILL BE THE RULE
THROUGH 00Z THURSDAY. ISOLATED TO SCATTERED CONVECTION WILL DEVELOP
EARLY TONIGHT AND WILL INCLUDE EITHER A VCTS OR TEMPO GROUP AT ALL
THREE TAF SITES THROUGH 06Z WEDNESDAY. VFR CONDITIONS WILL BECOME
MVFR FOR CEILINGS AS LOWER CLOUDINESS DEVELOPS AND INCREASES ACROSS
THE PANHANDLES.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 552 PM CDT TUE JUN 4 2013/

UPDATE..
UPDATED GRIDS TO ACCOUNT FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 277.

ANDRADE

PREV DISCUSSION... /ISSUED 358 PM CDT TUE JUN 4 2013/

SHORT TERM...
A COLD FRONT FROM NORTH CENTRAL KS BACK INTO NORTHEASTERN NM WILL
CONTINUE TO SLOWLY PUSH SOUTHWARD THIS EVENING. SOUTH OF THIS
FRONT...A SURFACE LOW WAS LOCATED SOUTHEAST OF LUBBOCK WHILE THE
DRYLINE HAS PUSHED INTO THE CENTRAL TX/OK PANHANDLES. LIGHT
NORTHEAST-EASTERLY UPSLOPE WINDS HAVE DEVELOPED BEHIND THIS FRONT
WHICH WILL AID IN THE TRANSPORT OF RICHER LOW-LEVEL MOISTURE THIS
EVENING. LATEST DOPPLER RADAR IMAGERY SHOWS AN ABSENCE OF ANY
CONVECTION WITHIN A 200 MI RADIUS OF KAMA ALTHOUGH LATEST VIS
SATELLITE IMAGERY DOES SHOW CU DEVELOPING OVER EASTERN NM. LIKE
YESTERDAY HIGH-RES MODELS SUGGEST STORMS INITIATING OVER THE HIGHER
TERRAIN WITH A COMPLEX OF STORMS MOVING ACROSS THE OK PANHANDLE AND
THE NORTHERN TX PANHANDLE. EVENING POP GRIDS REFLECT THIS THINKING
WITH HIGHER POPS IN THIS AREA. HAVE KEPT IN A MENTION OF SHOWERS AND
THUNDERSTORMS ELSEWHERE IN THE CWA AS LATEST SPC RUC MESOANALYSIS
SHOWS AROUND 1000-2000 J/KG OF SBCAPE AND 35-40 KT 0-6 KM SHEAR. ISOLATED
STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE THIS EVENING WITH THE IDEA THAT THE CAP WILL ERODE NEAR THE
FRONT AND DRYLINE.

LOW-LEVEL MOISTURE WILL POOL BEHIND THE FRONT LATER TONIGHT AND EARLY
WED. FURTHERMORE A LOW-LEVEL JET WILL DEVELOP OVER THE EASTERN TX
PANHANDLE/WESTERN OK AND CONVERGENCE ON THE NOSE OF THIS JET MAY
SUSTAIN CONVECTION OVERNIGHT AND ALLOW FOR THE ANTICIPATED CONVECTION
MOVING OFF THE HIGHER TERRAIN OUT WEST TO CONGEAL INTO A MCS.
CONVECTION POTENTIAL STILL LOOKS GOOD LATER IN THE DAY WED AS AN
UPPER-LEVEL TROUGH MOVES ACROSS THE NORTHERN PLAINS TOWARD THE GREAT
LAKES REGION. ALTHOUGH THE COLD FRONT WILL HAVE PUSHED SOUTH OF THE
AMA CWA...AN UPPER DISTURBANCE WILL MOVE ACROSS THE AREA SOUTH OF THE
BASE OF THIS UPPER TROUGH. CONVECTIVE POTENTIAL WILL DEPEND ON HOW
LONG LOW CLOUDS WILL HANG AROUND IN THE MORNING. HOWEVER UPSLOPE
NORTHEASTERLY FLOW WILL MAINTAIN AMPLE LOW-LEVEL MOISTURE ACROSS THE
AREA. ALTHOUGH TEMPS WILL BE MUCH COOLER SO THE INTENSITY OF DIURNAL
HEATING WILL NOT BE AS GREAT BUT FORECAST SOUNDINGS STILL SUGGEST
AN UNSTABLE ENVIRONMENT SUPPORTIVE OF STORM DEVELOPMENT. ORGANIZED
SEVERE WX IS NOT EXPECTED BUT SOME STORMS CAN BECOME SEVERE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

LONG TERM...
HAVE DECREASED STORM CHANCES THURS DUE TO AN ABSENCE OF ANY UPPER
LEVEL ENERGY AND COOL SURFACE HIGH SETTLING OVER THE AREA. HOWEVER WITH
THE UPPER AIR WX PATTERN DISPLAYING A TYPICAL NORTHWEST FLOW REGIME...THE
POSSIBILITY EXISTS FOR SOME STORMS TO MOVE INTO THE PANHANDLES IN THE
EVENING. THIS PATTERN WILL CONTINUE THROUGH SAT AND HAVE HELD ONTO
POPS WITH THE THINKING THAT ANY CONVECTION FORMING ON THE HIGHER
TERRAIN MAY MOVE INTO THE AREA.

BEYOND SATURDAY...AN UPPER RIDGE WILL BUILD OVER THE FOUR CORNERS
WHICH WILL LEAD TO DRY WITH WARMING TEMPS SUNDAY AND INTO NEXT WEEK.
MEDIUM RANGE MODELS SUGGEST AN UPPER TROUGH MAY MOVE ALONG THE RIDGE
WHICH MAY BRING A CHANCE OF RAIN MID WEEK...BUT THIS IS STILL QUITE A
WAYS OUT IN TIME.

CLK

FIRE WEATHER...
AN INCREASE IN ATMOSPHERIC MOISTURE WILL KEEP MINIMUM RELATIVE
HUMIDITY VALUES WELL ABOVE 20 PERCENT...THEREBY PRECLUDING ELEVATED
AND CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION TO THE HIGHER
RELATIVE HUMIDITIES...THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT AND
THROUGH THE REMAINDER OF WEEK. HOWEVER THE COVERAGE OF ANY SHOWERS
AND THUNDERSTORMS WILL BE WIDE SPREAD SO ITS LIKELY SOME AREAS
MAY RECEIVE VERY LITTLE OR NOT EVEN ANY BENEFICIAL RAINFALL.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/02
Hazardous weather outlook, Jun 4, 1:50 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT TUE JUN 4 2013

OKZ001>003-TXZ001>020-051100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
250 PM CDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. THUNDERSTORM DEVELOPMENT
WILL BE MOST LIKELY ACROSS THE OKLAHOMA AND THE NORTHERN TEXAS
PANHANDLE. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THESE STORMS MAY BECOME
SEVERE AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. STORM SPOTTERS SHOULD
CONTINUE TO MONITOR THE FORECAST ON A DAILY BASIS TUESDAY THROUGH
SATURDAY...AS SPOTTER ACTIVATION MAY BE NEEDED ON ONE OR MORE OF
THESE DAYS.

CLK

In the hours before

Local storm report, Jun 4, 1:58 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
258 PM CDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 S BOOKER              36.40N 100.54W
06/03/2013                   LIPSCOMB           TX   FIRE DEPT/RESCUE

            CAMPER TRAILER ROLLED OVER AND BROKEN TO PIECES.

&&

EVENT NUMBER AMA1300569

FENNER
Local storm report, Jun 4, 2:13 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     7 S BOOKER              36.35N 100.54W
06/03/2013                   LIPSCOMB           TX   FIRE DEPT/RESCUE

            4 TO 6 INCH GREEN TREE LIMB SNAPPED FROM TREE.

&&

EVENT NUMBER AMA1300570

FENNER
Local storm report, Jun 4, 2:37 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     8 SW LIPSCOMB           36.16N 100.39W
06/04/2013                   LIPSCOMB           TX   FIRE DEPT/RESCUE

            DAMAGE TO OUTBUILDINGS.

&&

EVENT NUMBER AMA1300571

FENNER
Local storm report, Jun 4, 2:47 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             GUYMON                  36.69N 101.48W
06/03/2013  M1.00 INCH       TEXAS              OK   PUBLIC

0630 PM     HAIL             GUYMON                  36.69N 101.48W
06/03/2013  M0.88 INCH       TEXAS              OK   PUBLIC

0646 PM     HAIL             1 N GUYMON              36.70N 101.48W
06/03/2013  E0.88 INCH       TEXAS              OK   PUBLIC

            RELAYED VIA NSSL

0720 PM     TSTM WND GST     1 W HOOKER              36.86N 101.23W
06/03/2013  M58 MPH          TEXAS              OK   MESONET

0756 PM     HAIL             4 NNE BRYANS CORNER     36.67N 100.79W
06/03/2013  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

            REPORTS QUARTER SIZED AND BIGGER HAIL... BUT NO EXACT
            SIZE AVAILABLE

0841 PM     TSTM WND DMG     5 WNW BOOKER            36.47N 100.63W
06/03/2013                   OCHILTREE          TX   LAW ENFORCEMENT

            DOWNED POWER LINES AND POWER POLES ONE MILE NORTH OF
            HUNTOON

0842 PM     TSTM WND GST     1 WSW BRYANS CORNER     36.61N 100.84W
06/03/2013  E70 MPH          BEAVER             OK   TRAINED SPOTTER

            ONE TELEPHONE POLE WAS KNOCKED DOWN A MILE SOUTH OF
            BRYANS CORNER.

0843 PM     TSTM WND DMG     1 NW BOOKER             36.46N 100.55W
06/03/2013                   OCHILTREE          TX   FIRE DEPT/RESCUE

            20 BY 30 FOOT POLE BARN TURNED UPSIDE DOWN.

0845 PM     TSTM WND DMG     BOOKER                  36.46N 100.54W
06/03/2013                   LIPSCOMB           TX   PUBLIC

            18 INCH TREE LIMB BROKEN FROM TREE.

0845 PM     TSTM WND DMG     1 ENE BOOKER            36.46N 100.52W
06/03/2013                   LIPSCOMB           TX   FIRE DEPT/RESCUE

            CENTER PIVOT IRRIGATION SYSTEM ROLLED OVER.

0848 PM     TSTM WND DMG     4 S BOOKER              36.40N 100.54W
06/03/2013                   LIPSCOMB           TX   FIRE DEPT/RESCUE

            CAMPER TRAILER ROLLED OVER AND BROKEN TO PIECES.

0852 PM     TSTM WND DMG     7 S BOOKER              36.35N 100.54W
06/03/2013                   LIPSCOMB           TX   FIRE DEPT/RESCUE

            4 TO 6 INCH GREEN TREE LIMB SNAPPED FROM TREE.

0855 PM     TSTM WND GST     8 W SLAPOUT             36.60N 100.26W
06/03/2013  M65 MPH          BEAVER             OK   MESONET

0913 PM     HAIL             1 NNE DARROUZETT        36.46N 100.32W
06/03/2013  E1.50 INCH       LIPSCOMB           TX   EMERGENCY MNGR

            REPORTED BY DEPUTY IN THE DARROUZETT BLACKTOP AREA

0930 PM     HAIL             4 S DARROUZETT          36.39N 100.33W
06/03/2013  E1.75 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            DELAYED REPORT

0930 PM     TSTM WND DMG     1 SSE FOLLETT           36.42N 100.13W
06/03/2013                   LIPSCOMB           TX   TRAINED SPOTTER

            SHINGLES BLOWN OFF THE ROOF...PART OF A WOOD FENCE
            KNOCKED DOWN. DELAYED REPORT

0930 PM     HAIL             FOLLETT                 36.43N 100.14W
06/03/2013  E0.75 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            TIME ESTIMATED...DELAYED REPORT

1228 AM     HAIL             BOOKER                  36.46N 100.54W
06/04/2013  E1.75 INCH       LIPSCOMB           TX   TRAINED SPOTTER

1238 AM     HAIL             BOOKER                  36.46N 100.54W
06/04/2013  M0.75 INCH       LIPSCOMB           TX   FIRE DEPT/RESCUE

1255 AM     TSTM WND DMG     8 SW LIPSCOMB           36.16N 100.39W
06/04/2013                   LIPSCOMB           TX   FIRE DEPT/RESCUE

            DAMAGE TO OUTBUILDINGS.

0251 AM     TSTM WND GST     15 S GOODNIGHT          34.81N 101.18W
06/04/2013  M63 MPH          ARMSTRONG          TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1300552 AMA1300551 AMA1300553 AMA1300554 AMA1300555
AMA1300559 AMA1300556 AMA1300567 AMA1300560 AMA1300568 AMA1300569
AMA1300570 AMA1300557 AMA1300558 AMA1300564 AMA1300565 AMA1300566
AMA1300561 AMA1300562 AMA1300571 AMA1300563

FENNER
Special weather statement, Jun 4, 5:55 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT TUE JUN 4 2013

OKZ001-050030-
CIMARRON OK-
655 PM CDT TUE JUN 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 730
PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SENECA...OR 17 MILES
NORTHEAST OF CLAYTON...MOVING EAST AT 25 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHEELESS...           BLACK MESA PARK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3678 10300 3682 10301 3694 10275 3661 10264
      3658 10301 3677 10301
TIME...MOT...LOC 2355Z 254DEG 20KT 3668 10304

14
Special weather statement, Jun 4, 6:48 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT TUE JUN 4 2013

OKZ001-050115-
CIMARRON OK-
748 PM CDT TUE JUN 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 815
PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF BLACK MESA PARK...OR 13 MILES
NORTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3672 10229 3669 10277 3688 10287 3700 10263
      3700 10241
TIME...MOT...LOC 0048Z 250DEG 19KT 3681 10270

14

The radar

The Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 01:23 UTC.

Open the radar archive at this moment

Event by event

12 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Cimarron

When
June 4, 7:25 PM CST to 7:27 PM CST
Where
Cimarron County, 0.55 mi W of Boise City to 0.15 mi ENE of Boise City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.730, -102.530

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 1 mile west of Boise City (Cimarron County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Cimarron

When
June 4, 7:27 PM CST to 7:29 PM CST
Where
Cimarron County, 0.55 mi W of Boise City to 0.19 mi E of Boise City
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.730, -102.530

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 1 mile west of Boise City (Cimarron County) reported ping pong ball size hail (1.50 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Cimarron

When
June 4, 7:35 PM CST to 7:38 PM CST
Where
Cimarron County, 0.89 mi NW of Boise City to 0.76 mi NNE of Boise City
Measured
1.75 in hail
Reported by
Public
Coordinates
36.740, -102.530

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a member of the public 1 mile west-northwest of Boise City (Cimarron County) reported golf ball size hail (1.75 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Cimarron

When
June 4, 7:44 PM CST to 7:46 PM CST
Where
Cimarron County, 5.19 mi SE of Boise City to 6.07 mi SE of Boise City
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.680, -102.450

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 5 miles southeast of Boise City (Cimarron County) reported golf ball size hail (1.75 inches). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Cimarron

When
June 4, 7:45 PM CST to 7:47 PM CST
Where
Cimarron County, 10.39 mi SE of Boise City to 11.39 mi SE of Boise City
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.630, -102.380

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 10 miles southeast of Boise City (Cimarron County) reported ping pong ball size hail (1.50 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Cimarron

When
June 4, 8:25 PM CST to 8:28 PM CST
Where
Cimarron County, 2.22 mi W of Griggs to 0.54 mi W of Griggs
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.600, -102.160

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Griggs (Cimarron County), the Griggs Fire Department 2 miles west of Griggs (Cimarron County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Thunderstorm Wind, Cimarron

When
June 4, 8:30 PM CST to 8:33 PM CST
Where
Cimarron County, 4.99 mi W of Griggs
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.600, -102.210

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Griggs (Cimarron County), a trained spotter 5 miles west of Griggs (Cimarron County) reported a 60 mph wind gust from this thunderstorm. After producing this gust the supercell continued moving to the east across the southern portion of the county.

Hail, Texas

When
June 4, 9:05 PM CST to 9:07 PM CST
Where
Texas County, 0.89 mi NW of Texhoma to 0.77 mi NNE of Texhoma
Measured
1.5 in hail
Reported by
Public
Coordinates
36.510, -101.790

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Texhoma (Texas County), a member of the public in Texhoma (Texas County) reported ping pong ball size hail (1.50 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Thunderstorm Wind, Texas

When
June 4, 9:05 PM CST to 9:07 PM CST
Where
Texas County, 5.39 mi ENE of Hough
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.900, -101.480

A line of thunderstorms developed over southeastern Colorado and moved to the southeast into the northern portion of the Oklahoma Panhandle counties. Upon entering the Panhandle the line took a left turn and began moving to the east. As the line moved near Guymon (Texas County), a trained storm spotter 15 miles north of Guymon (Texas Panhandle) reported a 65 mph thunderstorm gust. The line of thunderstorms continued moving to the east across the northern portion of the county after producing this gust.

Hail, Texas

When
June 4, 9:11 PM CST to 9:13 PM CST
Where
Texas County, 1.49 mi NNE of Texhoma to 2.08 mi NE of Texhoma
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.520, -101.770

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Texhoma (Texas County), a trained storm spotter one mile northeast of Texhoma (Texas County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Texas

When
June 4, 9:15 PM CST to 9:18 PM CST
Where
Texas County, 0.69 mi S of Goodwell to 4.71 mi E of Goodwell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.590, -101.630

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Goodwell (Texas County), trained storm spotter in Goodwell (Texas County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Texas

When
June 4, 9:40 PM CST to 9:43 PM CST
Where
Texas County, 8.91 mi W of Hitchland to 7.82 mi W of Hitchland
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.510, -101.480

A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Texhoma (Texas County), a trained storm spotter 12 miles south of Guymon (Texas County) reported half dollar size hail (1.25 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.

Hail, Texas

When
June 4, 9:41 PM CST to 9:44 PM CST
Where
Texas County, 0.88 mi SE of Hooker to 4.53 mi W of Baker
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.860, -101.210

A line of thunderstorms developed over southeastern Colorado and moved to the southeast into the northern portion of the Oklahoma Panhandle counties. Upon entering the Panhandle the line took a left turn and began moving to the east. As the line moved near Hooker (Texas County), a trained storm spotter in Hooker (Texas Panhandle) reported quarter size hail (1.00 inch). The line of thunderstorms continued moving to the east across the northern portion of the county after producing this hail.

Thunderstorm Wind, Beaver

When
June 4, 10:04 PM CST to 10:08 PM CST
Where
Beaver County, 7 mi N of Floris
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.970, -100.720

A line of thunderstorms developed over southeastern Colorado and moved to the southeast into the northern portion of the Oklahoma Panhandle counties. Upon entering the Panhandle the line took a left turn and began moving to the east. As the line moved near Floris (Beaver County), a member of the public 7 miles north of Floris (Beaver Panhandle) reported a 60 mph thunderstorm gust. The line of thunderstorms continued moving to the east across the northern portion of the county after producing this gust.

Hail, Cimarron

When
June 5, 1:55 AM CST to 1:58 AM CST
Where
Cimarron County, 4.49 mi E of Felt to 7.04 mi ESE of Felt
Measured
1.25 in hail
Reported by
Public
Coordinates
36.580, -102.700

A discrete thunderstorm developed over northeast New Mexico and moved southeastward into the western Oklahoma Panhandle. as the thunderstorm neared Boise City (Cimarron County) reported half dollar size hail (1.25 inches) 15 miles southwest of Boise City (Cimarron County). The thunderstorm that produced this hail quickly moved into the northwestern Texas Panhandle.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465406, 465408, 465410, 465411, 465413, 465416, 465418, 465419, 465426, 465420, 465429, 465421, 465427, 465428, 465431.